i know i have to give it time but im still having lows especially right now. i can't stop the tears. i am in school and i can't focus on my work, i have no interest in doing anything i just feel very withdrawn. i go to school because i need a degree and everything that comes with that but it doesn't bring me any joy or satisfaction. i feel like im just doing it because it is was i have to do, what im supposed to do. there was a time when it was all i wanted to do but those days are long gone and all i do is what im required to do. i don't feel happiness joy pleasure just pain, mental anguish and physical pain interms of achiness.still don't have a major!!! i have no interest in my work just doing it and i know it is not my best cuz i don't really care about it. i just so withdrawn from things. im living but im not really living. i didn't see or want this for my life. im in a bind cuz i have work to do and it is hard to force myself to do it. it is a constant struggle to do it. i feel like what am i living for if there is nothing that interests, motivates, inspires, or bring me pleasure, other than the fact that life is a gift, and i love my family and friends. please respond soon
Cheer up, focus on some of the thiongs that have always made you happy, don't get on too many things at this point. Bring back the memories of the good things that these activities brought for you. You have so many things in life to look forward to, don't give up on those. You have many friends who will help to see you through this. Also do not be afraid to talk to your doctor, if the feelings you now have are a result of the effexor and they persist then by all means he/she should be willing to let you try something else. That is what I have had to do many times, and I know it's hard to go in there and say "hey, this is not working for me" but you have to take control of your health. I would give it a little more time but please make sure this feeling you are currently experiencing goes away.
Good health to you
Dear navy, hello and welcome to the site. I went through a period like this and found out that then lack of feeling pleasure is called anhedonia and is a worse form of depression than just plain depression. For me, I needed some meds but also some counseling. If you are in school, they should have a guidance department with counselors, please please go talk to them. Someitmez the medication is not enough. Many here will be glad to offer some support as well, we have a great group here and many of us have been where you re. Nights are hard because we don't have anything to distract us and we tend to be introspective and overly analytical, but hopefully the medication will help soon and you can get into a counselor. When I know I have options, it tends to bring some relief. Counselors are great sources of support, please promise you will see one. I gotcha on my prayer list. Patti
Hello navygirl. Its perhaps easy for me to say, but please just be patient. I've dealt with depression most all my life. If its taught me anything its this. Patience. Give the medication a chance do its work. Once it begins to kick in, you;ll begin to feel a whole lot better. Usually pretty much as you did once upon a time. Very best of wishes,pledge.
Please hang in there!! It is going to take sometime for the meds to kick in but I promise once you are through the wait, it will be worth it. Try to focus on one thing at a time, don't let the big picture overwhelm you. Take life one step at a time, one hour at a time if you have to. Just for today, take your shower, eat your breakfast and go to work. Then concentrate on one task at a time. Going to school and having to work is alot for anybody let alone someone who is suffering from depression. Be good to yourself. Take a bubble bath in the evening before or after you study. Anything little to make yourself feel worthy. It is a mental game now while you wait for the meds to kick in.
I really recommend some therapy as well. Learning how to cope with the illness is important. Learning coping skills like I shared in the previous paragraph can be instrumental to your recovery. I'm sure the school were you attend has a counseling service, maybe they can help you. Or the doc that prescribed the meds can recommend a therapist. Just someone to talk to, keep things in perspective and help you through this difficult time.
We are here for you and will be, please feel free to write whenever you need to,
Navygirl sometimes we get overwhelmed exspecially with school. I mean it starts out where we have goals and ambition then it starts getting harder and sometimes you second guess if you made the right choice. I know it gets hectic where you don't have so much time fr some of the other things you have enjoyed as well so sometimes its best to slow down and try to give yoourself at least one hr to enjooy something else you like as well. All work and no play can make it seems like your goals are overwelming. Your hard woork will be worth it in the end but I'm sure all the homework and preasure of grades. Talk to yur concelor they maybe able to help you manage your time more so you have time for yourself as well. It will be worth it in the end. It will get better. Watch you dnt get caught up in what seems to be the east way to get through like enhancers and things sometimes slowing down is better than the faster route. Talk to coucilors psycologist friends and family they will help. Jaime
Hi navy girl... oh sweetie... I am sorry that u r blue. It is true that u need to give the Effexor and tha Abilify a bit more time to work. It has not even been a week. Please know that it is darkest before the dawn. Since you have a great family and friends try not to be alone... have them come over or go there. It WILL get better. Just try to hang in there. I know these are just "pat" answers but they r all true. If u can try to remember a time in your life when u were really happy... try to meditate on that happiness.
When the depression lifts, AND IT WILL... then you can try to figure out what line of studies you want to take for your major. You don't have to choose it today... so don't let that bog u down... you have got some time to decide. Remember sweetie... it is the darkest right before the dawn... your dawn is just around the corner!!! Honey... try to hang in there just a little bit longer. Can u get into see your doc or therapist soon??
Try to get into see your therapist.
As soon as I hit submit I am going to say a very special prayer for you. You will be in my thoughts and prayers... many hugs...
Hello Navygirl, i just wanted to touch basis with you to see how you were doing. Please let me know if you need anything. I am also on effexor 150mg for about two weeks now, and as we all know it takes time for the meds to kick in. Hope you are doing good and God Bless. Merry Christmas :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am wondering if Abilify 2mg would still be effective if I took it at night instead of the morning?
Posted 15 May 2010 • 1 answer
Posted 27 Feb 2011 • 5 answers
I am currently making the transition from 150mg of Effexor XR to Welbutrin. I am currently in in my?
Posted 18 Apr 2013 • 2 answers
Posted 1 Feb 2015 • 2 answers
Posted 11 May 2016 • 2 answers